Inventiones mathematicae

, Volume 177, Issue 3, pp 509–532

Equidistribution of expanding translates of curves and Dirichlet’s theorem on diophantine approximation


DOI: 10.1007/s00222-009-0186-6

Cite this article as:
Shah, N.A. Invent. math. (2009) 177: 509. doi:10.1007/s00222-009-0186-6


We show that for almost all points on any analytic curve on ℝk which is not contained in a proper affine subspace, the Dirichlet’s theorem on simultaneous approximation, as well as its dual result for simultaneous approximation of linear forms, cannot be improved. The result is obtained by proving asymptotic equidistribution of evolution of a curve on a strongly unstable leaf under certain partially hyperbolic flow on the space of unimodular lattices in ℝk+1. The proof involves Ratner’s theorem on ergodic properties of unipotent flows on homogeneous spaces.

Copyright information

© Springer-Verlag 2009

Authors and Affiliations

  1. 1.Tata Institute of Fundamental ResearchMumbaiIndia

Personalised recommendations